Wisconsin, 2006Damaging Wind in Wisconsin, July 30, 2006
July 30, 2006 · NWS DLH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 30, 8:02 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 30, 8:02 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
902 AM CDT SUN JUL 30 2006
.UPDATE...SHORT WAVE MOVING INTO NORTHERN MN HAS INITIATED
THUNDERSTORMS OVER THE NORTHERN HALF OF THE FA. HAVE RAISED POPS
INTO LIKELY FOR ALL AREAS EXCEPT CASS AND CROW WING COUNTIES AS
THEY LOOK TO BE LEFT OUT OF THE THUNDERSTORMS ATTM. ONGOING
THUNDERSTORMS OVER NW WI INTO EAST CENTRAL MN SHOULD CONTINUE
ROUGHLY THROUGH THE DAY. ADDITIONAL DEVELOPMENT EXPECTED WITH
NUMEROUS LEFTOVER OUTFLOW BOUNDARIES SET TO INITIATE MORE
THUNDERSTORMS.
&&
.PREV DISCUSSION... (ISSUED 333 AM CDT SUN JUL 30 2006)
DISCUSSION...STRONG TO SEVERE THUNDERSTORMS CURRENTLY OCCURRING
OVER THE SOUTHERN HALF OF THE FORECAST AREA. MAINLY SUPERCELLS
TONIGHT. WARM FRONT IS JUST SOUTH OF THE FORECAST AREA...HINTING
AT ELEVATED STORMS. NO REPORTS OF STRONG WINDS OR TORNADO
TOUCHDOWNS AS OF YET...ONLY LARGE HAIL.
EXPECT CONVECTION TO REMAIN STRONG INTO THE MORNING. THUNDERSTORMS
WILL DRIFT SOUTHWARD OUT OF THE FORECAST AREA SHORTLY AFTER
SUNRISE AND BEGIN TO SHOW A WEAKENING TREND. ANOTHER BATCH OF
STORMS EXPECTED THIS AFTERNOON...THIS TIME OVER THE NORTHERN HALF
OF THE FORECAST AREA. DAYTIME HEATING WILL RESULT IN SBCAPES
APPROACHING 3000 J/KG. NAM FORECAST HODOGRAPH PROFILES ARE VERY
FAVORABLE FOR STRONG TO SEVERE SUPERCELLS.
NO HEAT ADVISORY TODAY...ALTHOUGH EXPECT HEAT INDICES TO APPROACH
CRITERIA ALONG THE FAR SOUTHERN AREAS OF THE DLH FORECAST AREA.
FOR TONIGHT...NAM STRONGLY SUGGESTS A RIDGE TOPPING BOWING LINE
TRAVELING ALONG THE CANADIAN BORDER...DURING THE OVERNIGHT HOURS.
PRECISE LOCATION IS MUDDY...CURRENT AND THIS AFTERNOONS CONVECTION
WILL DETERMINE WHERE THIS FEATURE WILL SET UP...IF AT ALL. RAISED
POPS ALONG THE BORDER COUNTRY...ALTHOUGH KEEPING LOW CHANCE POPS.
NEXT FRONT EXPECTED TO APPROACH MONDAY. INCREASED POPS TO THE
WESTERN ZONES WITH BOTH GFS AND NAM AGREEING WITH FRONT ENTERING
THE NORTHWEST ZONES DURING THE AFTERNOON. JUICY AIR STILL IN
PLACE...SO SLIGHT RISK OF SEVERE STILL WARRANTED AS THIS FRONT
MOVES THROUGH MONDAY AFTERNOON AND NIGHT. HEAT ADVISORY MAY BE
NEEDED. WILD CARD WILL CLOUD AND PRECIP DEVELOPMENT AHEAD OF THE
APPROACHING FRONT.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
GSF
Hazardous weather outlook, Jul 30, 4:12 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
512 AM CDT SUN JUL 30 2006
LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-311230-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
512 AM CDT SUN JUL 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
CURRENT THUNDERSTORMS OVER NORTHWEST WISCONSIN WILL CONTINUE
THROUGH THE EARLY MORNING HOURS. DAMAGING WINDS AND HAIL WILL
REMAIN A THREAT UNTIL THESE STORMS EXIT THE REGION.
LOOK FOR REDEVELOPMENT OF STORMS THIS AFTERNOON. THESE STORMS ARE
EXPECTED TO MAINLY EFFECT NORTHEAST MINNESOTA. SOME OF THESE
STORMS WILL BE CAPABLE OF DAMAGING HAIL AND WINDS.
ANOTHER WAVE OF STORMS AFTER MIDNIGHT. THESE STORMS ARE EXPECTED
TO FORM RIGHT ALONG THE CANADIAN BORDER. AGAIN...SOME OF THESE
STORMS WILL BE CAPABLE OF DAMAGING HAIL AND WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT RISK OF SEVERE STORMS EXISTS FOR NORTHWEST WISCONSIN AND
ADJACENT AREAS IN MINNESOTA FOR MONDAY AFTERNOON INTO THE EVENING.
DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS.
THE CHANCE OF THUNDERSTORMS CONTINUES FOR TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
KFM
In the hours before
Local storm report, Jul 30, 4:25 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
525 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG DAIRYLAND 46.22N 92.16W
07/30/2006 DOUGLAS WI AMATEUR RADIO
NUMEROUS TREES DOWN-12 INCH PINE TREE ACROSS STATE ROAD
35
&&
MSTEWARTLocal storm report, Jul 30, 4:51 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
551 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 10 E HIBBING 47.40N 92.73W
07/30/2006 M0.50 INCH ST. LOUIS MN TRAINED SPOTTER
&&
LONKALocal storm report, Jul 30, 4:59 AM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
559 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG SPOONER 45.82N 91.89W
07/30/2006 WASHBURN WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES ACROSS COUNTY
&&
MSTEWARTThunderstorm Wind, Bayfield
- When
- July 30, 10:20 AM CST
- Where
- Bayfield County, Bayfield
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $1.5 million
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.817, -90.817
Downburst winds hit the Bayfield waterfront where an art fair was in progress at Memorial Park. Most of the ninety fair tents were demolished and art pieces were tossed into Lake Superior. A woman broke her hand while a man received a large gash on his hand. Numerous large trees were blown down in Bayfield. The local Catholic church lost a portion of its roof, resulting in damage estimated at $300,000. There was an unverified report of a private weather system clocking the wind at 99 mph before it became inoperable. At the Apostle Island Marina numerous boats lost their canvas coverings. Many boats lost their stanchions after being tipped under the docks by the strong winds. Damage estimates at the marina ranged from $25,000 to $30,000. Trees were reported down all across northern Douglas County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Debris Flow in Colorado, July 30, 20061 death · $10,000 · 1 event
- Lightning Strike in Arizona, July 30, 20061 death · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
- Heat in Minnesota, July 30 to 31, 200642 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523355.